Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV effects on Bones
Oct 6, 2000

What are some of the effects of HIV and AIDS on the Skeletal System? Please inform me of any other possible sites where I might obtain this information. Thank you.

Response from Dr. Boyle

HIV and AIDS can have many effects on the skeletal system, as can opportunistic infections and some medications used to fight HIV disease. These problems include joint disease/arthropathy associated with HIV disease and avascular necrosis (osteonecrosis) which can cause bone degeneration and pain in various joints (most commonly the hip joint), bone lesions or marrow infiltration associated with opportunistic infections or cancers, bone marrow suppression due to certain antiretrovirals and osteoporosis/osteopenia which may be associated with protease inhibitors. These are the most common conditions but there are many others. This site has a lot of information and you can also try WebMD or medscape.com. BB

Brian Boyle, M.D., J.D.



Previous
Unique anti-depressant side effects for athletes
Next
Stavudine and Lipodystrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement